Could I be Pregnant?!/Birth control switch
I'll try to keep this as concise as possible.
On 6/13 I had my Mirena IUD removed after 3 years because it was causing irritation. I started my orthodox-tricyclen on 6/17. I started what could have Ben either my period or withdrawal bleeding on 6/18. I had some bleeding, more like brown spotting the following week for several days. On 7:11 I had pink discharge that I thought was my period starting but could have been implantation bleeding (I've been pregnant before but miscarried and recognized the sign). Today, 7/20, I have sharp twinges similar to when I'm ovulating. I should have had my period 7/16 but haven't had any bleeding or cramps. I've taken several pregnancy tests as late as yesterday morning but still negative.
However, my boyfriend and I have had unprotected sex with the exception that he withdraws every time. I know that's not usually safe and on 6/27 I took the morning after pill because he was especially worried.
I've Lao been very stressed out lately for other things.
Could a combination of messing with my hormones for the lat month have caused me to miss a period? Or could I have simply delayed ovulation until the week I was off my pill and not been protected? Of so, is it reasonable that I'm getting a negative test? I'm starig to get freaked out simply because I don't know. I have a blood test scheduled in 6 days.
Hi, thanks for your question.
I'm. Just going to answer you direct questions first and fill in the blanks as necessary so I don't leave anything out. Excuse any mistakes, its late and I'm up nursing my 6 month old haha.
Could a combination of messing with my hormones for the lat month have caused me to miss a period?
Yes, absolutely. You said you took a morning after pill? That can throw you off for MONTHS. ugh. You should really never take it unless you're 100% sure there could be an accident about to happen. That pill on top of your regular birth control (by the way the morning after pill is about like taking 8 of your BC all at once!) on top of the switch could mean you may not have a period for a month or two and you may have spotting here and there.
Or could I have simply delayed ovulation until the week I was off my pill and not been protected?
I think you have how birth control works wrong. Birth control (and plan b) dont *delay* ovulation. Otherwise everyone who is on birth control would get pregnant if they had sex during their placebo week. Hormonal birth control stops ovulation completely. (it also has back up methods to keep implantation from happening IF you do ovulate but let's stay on track here)
Basically every month if you weren't on birth control your body would send a signal in the form of hormones to your ovaries that say "Hey, LET'S GET PREGNANT!!" so your ovaries release an egg.
if your body doesn't send that signal (like when its on birth control) then no egg is released and you're just in limbo.
Periods while on birth control are not real periods. They are chemical withdrawals from the hormones. You could technically just take pills back to back with no placebo (just like when you were on the mirena) and almost never get a period except break through bleeding.
Real periods happen because ovulation happens. Fake periods happen because your body is responding to the chemicals your using.
if so, is it reasonable that I'm getting a negative test? I'm starting to get freaked out simply because I don't know. I have a blood test scheduled in 6 days.
I'm going to say no. IF you DID get pregnant it would have been early on before the morning after pill more than likely and you'd be getting a positive.
i think this is all from the crazy influx of hormones you've introduced in the past few weeks. Don't worry sweetie. =) it'll all settle down once you get on a normal schedule again!